MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BDI35FJRT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Ventricular Fibrillation (2130); Cardiac Tamponade (2226)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Initial reporter phone: (b)(6).Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old male patient ((b)(6) lb) underwent an ischemic ventricular tachycardia (isvt) ablation procedure with a thermocool® sf bi-directional catheter and suffered cardiac tamponade (requiring pericardiocentesis) ventricular fibrillation and cardiac arrest (requiring cardiopulmonary resuscitation (cpr)).During the procedure while ablating at 50 watts in the left ventricle (lv) the physician performed a pacing protocol, the patient was hemodynamically stable; however, it was noticed that the patient¿s heart rhythm changed to ventricular tachycardia (vt), and then degraded into ventricular fibrillation (vfib).Cardiopulmonary resuscitation protocols were performed by the medical staff for about 3-4 minutes until the implantable cardioverter defibrillator (icd) was able to restore the rhythm and start pacing.There was a slow rise in the impedance when the physician was ablating in the right ventricle (rv) but there was no high force values or drastic impedance changes throughout the procedure.The physician confirmed the presence of pericardial effusion and a suspected perforation to the rv or lv apex.Cardiac tamponade was confirmed by soundstar catheter and pericardiocentesis was performed to remove about 20ml of fluid from the pericardial space.Pericardial drainage tube was left in place and the patient was admitted and transferred to the operating room (or).The patient was stable but with a significant effusion while leaving the ep lab.The patient coded again while in route to the or, and the medical staff performed cpr protocols, drained the effusion and were able to revive the patient.It is unknown if a procedure was performed in the or.Patient¿s condition improved.There¿s no information on if extended hospitalization was required.Physician¿s opinion regarding the cause of the adverse event is that the rv as perforated with the ablation catheter.Transseptal puncture was performed with a baylis transseptal needle.There was no evidence of steam pop during the ablation.The catheter flow was set at 15ml/min.The force visualization features used included graph, dashboard, vector and visitag.Visitag settings were 2.5 mm for 3 seconds at 3g of force.Time was used as color option.The max wattage used during the case was 50 watts.The total rf lesions were about 100.The total fluid drained was 2,500ml and the total procedure time was about 6 hours.No bwi product malfunction was reported.
 
Additional Manufacturer Narrative
Upon internal review on 7/10/2020, it was discovered that within section e the facility name and address were mistakenly omitted from the initial report.Section e has been updated accordingly within this supplemental report.Additionally, a manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SF BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10248704
Report Number2029046-2020-00827
Device Sequence Number515296
Product Code LPB
UDI-Device Identifier10846835002843
UDI-Public10846835002843
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBDI35FJRT
Device Catalogue NumberBDI35FJRT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NON BWI-BAYLIS TRANSSEPTAL NEEDLE; UNK_SOUNDSTAR
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age51 YR
Patient Weight91